Rashmi Patil, Megha P, Chikkanarasa Reddy PS*, Kalpana, Niharika Shetty and Sarala Sabapathy
Department of Paediatrics, Bangalore Medical College and Research Institute, Bangalore, India
*Corresponding Author: Chikkanarasa Reddy PS, Assistant Professor in Paediatrics, Bangalore Medical College and Research Institute, Bangalore, India.
Received: June 01, 2020; Published: June 23, 2020
Prescription of atypical antipsychotics has been on increasing trend in adults and adolescents. The prescription of atypical antipsychotics to children is very common in developed countries. However, increased trend of atypical antipsychotics in use has also been paralleled by geometric progression in the incidence of intentional and non-intentional overdose. Although, the incidence of extrapyramidal symptoms were associated with lower therapeutic risperidone. In this juxtapose we present a case report findings of risperidone overdose presenting with acute dystonia at lower dosage. Since an overdose is commonly leads to neurological and cardiovascular involvement in children and also serial electrocardial monitoring is warranted. The treatment of risperidone overdose is mainly consists of gastric lavage, supportive therapy etc. Extrapyramidal symptoms were associated secondary to risperidone overdose, readily responds to anticholinergics. In Indian context, a very few case fatalities were reported.
Keywords:Risperidone; Overdose; Children; Acute Dystonia
Citation: Chikkanarasa Reddy PS., et al. “Risperidone Overdose with Acute Dystonia in Children - A Case Report”. Acta Scientific Paediatrics 3.7 (2020): 61-63.
Copyright: © 2020 Chikkanarasa Reddy PS., et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.